MAUDE Adverse Event Report: STRYKER GMBH STANDARD LAG SCREW OMEGA 95MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD LAG SCREW OMEGA 95MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 33625095
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.Device remains implanted.
 
Event or Problem Description
The customer reported that problems were encountered with the final turn of the lag screw inserter.The bone was hard and the surgeons had tapped to account for this.When measuring for the lag screw they had taken 5 off the measurement and therefore over reamed.When trying to turn the lag screw handle parallel to allow the plate to pass over the lag screw and sit onto the near cortex, the lag screw implant sheared off the insertion device and became bent/twisted.This meant it was then impossible to remove the lag screw and it had to be manipulated to allow the plate to pass over the top of it and into place.The operation was completed and it added around 1 hour to the operating time.No pieces fell into the wound.The lag screw was already inserted when the issue was discovered.The decision was made that it would be clinically safer to leave the screw in situ rather than remove it.The customer reported that the lag screw inserter is functional.The patient¿s bone quality was good, hence the reason the surgeon tapped the bone before he inserted the lag screw.The patient had a general anaesthetic and a regional block so no additional analgesia was needed.However the patient was anaesthetised for longer than would normally be necessary for this type of procedure.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Unfortunately the x-rays do not reveal any damages.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
STANDARD LAG SCREW OMEGA 95MM LENGTH
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8729116
Report Number0008031020-2019-00725
Device Sequence Number19475988
Product Code KTT
UDI-Device Identifier07613327093032
UDI-Public07613327093032
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K955306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number33625095
Device Lot NumberB88132
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1